Pennsylvania, 2016Damaging Winds in Pennsylvania, July 13, 2016
July 13, 2016 · NWS CLE · 3 events in 2 counties and zones
A cold front moved across the region causing a line of showers and thunderstorms to develop. A few of the stronger thunderstorms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the region causing a line of showers and thunderstorms to develop. A few of the stronger thunderstorms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 13, 9:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 13, 9:55 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1055 PM EDT WED JUL 13 2016
.SYNOPSIS...
High pressure over the central and southern Appalachians will
drift south and weaken. Meanwhile...cold front will move
southeast toward the area Thursday. A trough of low pressure will
move southeast across the area Friday. High pressure will then
build east across the area over the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A line of showers and thunderstorms will continue to move east
across eastern Ohio and western Pennsylvania this evening. More
showers and thunderstorms will move into the area overnight in
association with a potent positive vorticity maximum. This
activity will move east of the area toward morning and allow for a
break in the activity. Will keep a chance going toward sunrise to
account for any remaining activity at that time. Made adjustments
to weather and temperatures because of the showers and
thunderstorms.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
a cold front is expected to sag into the region during the
afternoon and make rather slow progress to the southeast. Drying
aloft is also expected to move into the region and this will allow
some instability to form along with scattered convection. The
timing and location is rather uncertain. The NAM appears to be
suffering from rather intense convective feedback again and has
been discounted. In any event...we expect scattered convection
mainly during max diurnal heating time with just a lingering
chance Thursday evening in the eastern counties.
Drier and cool air will filter in later Thursday night and Friday.
A surface trough will cross the area on Friday and then high
pressure will build over the region on Saturday. 850 mb
temperatures will cool to near 12C and produce seasonal
temperatures on Saturday and Saturday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Relatively zonal and quick flow will bring system across the Great
Lakes Sunday night into Monday. Trailing cold front looks to impact
the local area on Monday with scattered showers/thunderstorms.
Beyond Monday the ridge strengthens to our west and by mid week we
may be on the eastern fringes of the the heat again. Will go with
seasonal temps Monday and Tuesday and begin to bring them up for
Wednesday.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
Scattered TSRA across NW OH will gradually diminish this evening
with the loss of daytime heating and moving into a less sheared
environment. Storms moving across Illinois should also slowly
diminish. Expect scattered showers with isolated TSRA into NW OH
toward midnight local...then will move across forecast area
overnight. Will continue to diminish as they move east so doubts
as to how far east actually make it.
More scattered TSRA tomorrow afternoon ahead of cold front that
will move across the forecast area tomorrow. Location will depend
on the timing of the front. For now just went VCTS across the
southern taf sites tomorrow afternoon.
Outlook...Areas of non-VFR possible Thursday in showers and
thunderstorms. Non-VFR possible across ne OH/nw PA Friday.
&&
.MARINE...
A few rounds of showers/thunderstorms possible between this evening
through Friday as system up across the midwest does not cross the
lake until Friday. The south-southwest flow between 10 and 20 knots
will make the waters just offshore choppy. The east end may be
getting close to marginal small craft advisory conditions
Thursday/Thursday night. A better chance may come on Friday as the
winds shift more westerly for areas east of Cleveland. High pressure
builds across the lake for Saturday and Sunday. The next front will
be crossing the Great Lakes on Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...LaPlante
NEAR TERM...Lombardy
SHORT TERM...LaPlante
LONG TERM...Oudeman
AVIATION...DJB
MARINE...Oudeman
Hazardous weather outlook, Jul 13, 12:16 PM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
116 PM EDT WED JUL 13 2016
LEZ142>144-162>164-OHZ003-006>009-017>019-027>030-036-037-047-141730-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-KNOX-
116 PM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS EVENING MAINLY IN
THE FORM OF DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-145>149-165>169-OHZ010>014-020>023-031>033-038-089-PAZ001>003-
141730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-
STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
116 PM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING MAINLY IN
THE FORM OF DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 7:35 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
835 PM EDT WED JUL 13 2016
OHZ007>009-018-019-028>030-036-037-047-140100-
RICHLAND-ERIE-OTTAWA-MORROW-KNOX-ASHLAND-MARION-HURON-SANDUSKY-
SENECA-CRAWFORD-
835 PM EDT WED JUL 13 2016
...STRONG THUNDERSTORMS WILL AFFECT RICHLAND...HURON...ERIE...
MORROW...MARION...SANDUSKY...OTTAWA...KNOX...CRAWFORD...WESTERN
ASHLAND AND SENECA COUNTIES...
AT 830 PM EDT...STRONG THUNDERSTORMS ACROSS THERE AREA WERE CAPABLE
OF PRODUCING WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL. THE
STRONGEST OF THESE STORMS WERE NEAR MOUNT
GILEAD...RICHLAND...FREMONT...AND OAK HARBOR MOVING NORTHEAST AROUND
35 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON
THESE STORMS.
LAT...LON 4027 8274 4051 8342 4069 8342 4070 8311
4099 8311 4100 8342 4162 8341 4151 8296
4172 8281 4162 8267 4150 8271 4145 8304
4143 8301 4143 8235 4106 8224 4082 8242
4056 8234 4057 8218 4024 8220
TIME...MOT...LOC 0032Z 208DEG 53KT 4066 8274
JAMISONSpecial weather statement, Jul 13, 8:20 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EDT WED JUL 13 2016
OHZ020-030-140145-
ASHLAND-MEDINA-
920 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEDINA AND NORTHEASTERN
ASHLAND COUNTIES...
AT 920 PM EDT...A STRONG THUNDERSTORM WAS NEAR LODI...OR 12 MILES
WEST OF MEDINA...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40
MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...
MEDINA...BRUNSWICK...NORTH ROYALTON...LODI... SPENCER AND VALLEY
CITY.
LAT...LON 4106 8225 4107 8217 4114 8217 4114 8207
4120 8207 4120 8197 4127 8197 4128 8170
4099 8206 4099 8213 4097 8213
TIME...MOT...LOC 0120Z 214DEG 35KT 4108 8210
JAMISONSpecial weather statement, Jul 13, 9:04 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 PM EDT WED JUL 13 2016
OHZ011>013-020>022-031-032-038-140230-
SUMMIT-PORTAGE-WAYNE-GEAUGA-HOLMES-STARK-MEDINA-CUYAHOGA-LAKE-
1004 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAKE...SUMMIT...
NORTHEASTERN HOLMES...GEAUGA...PORTAGE...CUYAHOGA...EASTERN MEDINA...
EASTERN WAYNE AND STARK COUNTIES...
AT 1002 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CLEVELAND SOUTH TO MASSILON...AND MOVING NORTHEAST AT
35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...AKRON...CANTON...PAINESVILLE...WILLOWICK...RAVENNA...
CHARDON...FAIRPORT HARBOR...PARMA...CUYAHOGA FALLS...EUCLID...
MENTOR...CLEVELAND HEIGHTS...MASSILLON...NORTH ROYALTON...KENT...
BARBERTON...GREEN...SOLON AND ALLIANCE.
LAT...LON 4044 8169 4153 8174 4175 8136 4184 8100
4099 8100 4099 8109 4073 8109 4072 8124
4065 8124 4066 8146 4063 8167
TIME...MOT...LOC 0202Z 227DEG 82KT 4178 8171 4040 8164
JAMISONLocal storm report, Jul 13, 9:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG VERMILION 41.41N 82.32W
07/13/2016 LORAIN OH AMATEUR RADIO
TREES DOWN ON EDGEWATER ROAD AND ANOTHER TREE DOWN AND
BLOCKING ROUTE 6.
&&
SEFCOVICLocal storm report, Jul 13, 9:29 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1029 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST NEW LONDON 41.08N 82.41W
07/13/2016 E60.00 MPH HURON OH TRAINED SPOTTER
SPOTTER REPORTED A 60 MPH WIND GUST.
0905 PM TSTM WND DMG WAKEMAN 41.26N 82.40W
07/13/2016 HURON OH AMATEUR RADIO
TREE DOWN NEAR INTERSECTION OF ROUTES 20 AND 303. POWER
LINES DOWN EAST OF TOWN.
&&
SEFCOVICLocal storm report, Jul 13, 9:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG BAINBRIDGE 41.39N 81.34W
07/13/2016 GEAUGA OH 911 CALL CENTER
SEVERAL REPORTS OF TREE AND OTHER RELATED WIND DAMAGE
FROM BAINBRIDGE 911.
&&
SEFCOVICThunderstorm Wind, Crawford
- When
- July 13, 11:00 PM EST
- Where
- Crawford County, Cambridge Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.800, -80.070
A member of the general public measured a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Erie
- When
- July 13, 11:00 PM EST to 11:15 PM EST
- Where
- Erie County, 1.67 mi SSW of Cherry Hill to Albion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.897, -80.461
Thunderstorm winds downed at least five trees in the Albion area.
Thunderstorm Wind, Erie
- When
- July 13, 11:15 PM EST
- Where
- Erie County, Erie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.120, -80.080
Thunderstorm winds downed several trees in the Erie area. At least one home and one car were damaged by fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649768, 649769, 649770.